Hail, Eddy
- When
- May 25, 5:07 PM MST to 5:10 PM MST
- Where
- Eddy County, 26 mi E of Carlsbad
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.420, -103.784
During Tuesday evening, isolated to scattered thunderstorms developed along a dryline located across Lea County. Some of these thunderstorms reached severe levels, producing large hail across the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
During Tuesday evening, isolated to scattered thunderstorms developed along a dryline located across Lea County. Some of these thunderstorms reached severe levels, producing large hail across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 25, 1:07 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CDT TUE MAY 25 2010 .DISCUSSION... MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO WILL REMAIN UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE LATEST RADAR DATA CONTINUES TO SHOW DEVELOPING THUNDERSTORMS ACROSS THE DAVIS AND APACHE MOUNTAINS...WITH CU DEVELOPMENT NOTED ACROSS THE GUADALUPES AND INTO THE LEA COUNTY WHERE THE DRYLINE IS LOCATED. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP THIS AFTERNOON...THEN SPREAD EAST INTO THE PLAINS OF WEST TEXAS AS MID- LEVEL SUPPORT ARRIVES THIS EVENING. THE MAIN THREATS WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO REMAINS POSSIBLE...ESPECIALLY ACROSS THE LOWER TRANS PECOS REGION WHERE LOCALLY BACKED FLOW WILL ENHANCE LOW-LEVEL WIND SHEAR. WE HAVE CONTINUED TO MENTION SEVERE THUNDERSTORMS IN THE FORECAST AND THE LATEST HAZARDOUS WEATHER OUTLOOK. ON WEDNESDAY...THE FOCUS FOR CONVECTION WILL SHIFT FARTHER WEST INTO THE MOUNTAINS AS THE 700-500MB THETA-E RIDGE AXIS REMAINS STRONGER ACROSS THESE AREAS. MID AND UPPER LEVEL RIDGING BUILDS OVER THE AREA ON THURSDAY AND FRIDAY...WHICH SHOULD KEEP THE FOCUS FOR CONVECTION OVER THE MOUNTAINS. THIS WILL ALSO LEAD TO WARMING TEMPERATURES ACROSS THE REGION. SOME WEAK MID-LEVEL SUPPORT MAY ARRIVE THIS WEEKEND...WHICH COULD LEAD TO AN INCREASE IN THUNDERSTORM CHANCES. IN ADDITION...TEMPERATURES WILL LIKELY REMAIN A FEW DEGREES ABOVE NORMAL. MEDIUM RANGE GUIDANCE DIFFERS INTO EARLY NEXT WEEK...SO LITTLE CHANGE WAS MADE TO THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 84 65 89 / 30 10 10 10 CARLSBAD NM 63 87 63 90 / 30 30 20 20 DRYDEN TX 69 87 68 92 / 30 10 10 10 FORT STOCKTON TX 66 87 66 91 / 30 10 10 10 GUADALUPE PASS TX 59 80 59 83 / 20 30 20 30 HOBBS NM 63 85 63 86 / 40 20 20 10 MARFA TX 56 86 55 85 / 30 30 20 30 MIDLAND INTL AIRPORT TX 65 85 65 90 / 30 10 10 10 ODESSA TX 66 85 66 89 / 40 10 10 10 WINK TX 69 91 69 95 / 40 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 76/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 108 PM CDT TUE MAY 25 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 108 PM CDT TUE MAY 25 2010 /1208 PM MDT TUE MAY 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE LATTER HALF OF THE WEEK...MAINLY ALONG AND WEST OF THE PECOS RIVER. A FEW THUNDERSTORMS MAY BECOME SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS REGION AND THE PERMIAN BASIN. SPOTTERS AND EMERGENCY MANAGERS NEED TO MONITOR DEVELOPING WEATHER AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 31 W FORT STOCKTON 30.89N 103.41W
05/25/2010 E1.00 INCH PECOS TX PUBLIC
QUARTER HAIL REPORTED ON MILE MARKER 226 ON I-10 WEST OF
FORT STOCKTON.
&&
MSCHULDTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 429 PM CDT TUE MAY 25 2010 TXZ057-058-074-080-252200- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-REEVES COUNTY AND UPPER TRANS PECOS- 429 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND WEST CENTRAL REEVES COUNTIES UNTIL 500 PM CDT... AN INTENSIFYING THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES WAS LOCATED 9 MILES SOUTH OF KENT AT 429 PM CDT...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 PM CDT TUE MAY 25 2010 TXZ074-075-081-252215- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 437 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL BREWSTER AND SOUTHWESTERN PECOS COUNTIES UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN PECOS COUNTY AT 437 PM CDT...MOVING SOUTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 PM CDT TUE MAY 25 2010 TXZ058-074-252200- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 448 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL REEVES COUNTY UNTIL 500 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF TOYAH AT 447 PM CDT...MOVING NORTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS...NICKEL SIZE HAIL...HEAVY RAIN... AND LIGHTNING ARE POSSIBLE. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 PM CDT TUE MAY 25 2010 TXZ058-059-067-252315- LOVING-WARD-REEVES COUNTY AND UPPER TRANS PECOS- 540 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL REEVES...NORTHWESTERN WARD AND WESTERN LOVING COUNTIES UNTIL 615 PM CDT... STRONG THUNDERSTORMS WERE LOCATED 10 TO 20 MILES SOUTH OF ORLA AT 539 PM CDT...MOVING NORTH AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND NICKEL SIZE HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 PM CDT TUE MAY 25 2010 NMZ028-034-TXZ058-059-252345- SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING- REEVES COUNTY AND UPPER TRANS PECOS- 619 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN REEVES...SOUTHEASTERN EDDY...SOUTHWESTERN LEA AND WESTERN LOVING COUNTIES UNTIL 645 PM CDT/545 PM MDT/... THUNDERSTORMS WITH UP TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH WERE LOCATED BETWEEN ORLA AND MALAGA AT 619 PM CDT/519 PM MDT/...MOVING NORTH AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The Midland/Odessa radar (KMAF), 159 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229652, 229653, 229655, 229663, 229666.